Article Text

PDF

Cardiac arrhythmias induced by hypokalaemia and potassium loss during maintenance digoxin therapy.
  1. E Steiness,
  2. K H Olesen

    Abstract

    Twelve patients with congestive heart failure receiving maintenance therapy with digoxin and potent diuretics were followed closely during development of hypokalemia and potassium loss. Cardiac arrhythmias compatible with digoxtin toxicity developed in 6 patients in the presence of stable, normal serum digoxin concentrations. The mechanisms involved in the development of the rhythm disturbances are discussed with regard to hypokalaemia, intracellular potassium loss, intra-/extracellular potassium gradients and digoxin, and the significance of maintaining a normal potassium balance in this setting is stressed.

    Statistics from Altmetric.com

    Request permissions

    If you wish to reuse any or all of this article please use the link below which will take you to the Copyright Clearance Center’s RightsLink service. You will be able to get a quick price and instant permission to reuse the content in many different ways.